On some expressions for variance, covariance, skewness and L-moments

Jones, M. C. (2004). On some expressions for variance, covariance, skewness and L-moments. Journal of Statistical Planning and Inference, 126(1) pp. 97–106.

DOI: https://doi.org/10.1016/j.jspi.2003.09.001


Some results concerning expressions for moments and L-moments of continuous distributions are given. These include: some decompositions of variance and covariance closely related to decompositions recently given by Yatracos; a similar expression for the population third central moment and a simple proof thereof for nonnegative random variables; an alternative proof of a general expression for L-moments due to Hosking, and some straightforward consequences for inequalities concerning L-moments. Simplicity is a key feature of all results considered in this paper.

Viewing alternatives


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions
No digital document available to download for this item

Item Actions